Hail, Sevier
- When
- August 11, 10:58 AM CST
- Where
- Sevier County, 2 mi S of Lockesburg
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.933, -94.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 11, 10:05 AM CST, 53 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1105 AM CDT WED AUG 11 2004 .DISCUSSION... STRONG OUTFLOW BOUNDARY AHEAD OF MCS OVER E OK PRODUCING 40-50 KT WIND GUSTS IN PRX AND HUGO PER RECENT OBS...HOWEVER BOUNDARY IS INTERACTING WITH A MORE UNSTABLE AIR MASS...AS THE LATEST LAPS INDICATING CIN RAPIDLY DIMINISHING OVER THE NW ZONES...WITH LI/S OF -8 AND CAPES RISING IN EXCESS OF 3000 J/KG. GIVEN LACK OF CAP ON 12Z KSHV RAOB...GOOD FORCING ALONG BOUNDARY IN UNSTABLE AIRMASS... CONVECTION SHOULD BEGIN TO INCREASE IN COVERAGE/INTENSITY THROUGH THE AFTERNOON OVER SW AR/NE TX...AHEAD OF APPROACHING STRONG SHORTWAVE DIVING SE THROUGH OK. CONVECTION IS FIRING OFF A LITTLE FASTER THAN WHAT WAS PROGGED WITH THE EARLIER/EVEN CURRENT 12Z RUNS...THUS HAVE RAISED POPS TO 70/S OVER THE NW ZONES WHERE CONVECTION IS DEVELOPING. ALSO ADJUSTED TEMPS DOWNWARD A BIT OVER THESE AREAS AS WELL...AND ALSO UPPED WINDS TO REFLECT STRONG PRESSURE RISES IMMEDIATELY BEHIND OUTFLOW BOUNDARY...AND SPS WAS ALSO ISSUED HIGHLIGHTING WIND GUSTS. GIVEN SPEED OF OUTFLOW OUTRUNNING OK SHORTWAVE...AIR MASS MAY STABILIZE ENOUGH TO LIMIT SVR POTENTIAL THIS AFTERNOON OVER THE NW SECTIONS...ALTHOUGH HAVE LEFT WORDING IN UPDATED ZONES DUE TO UNCERTAINTY OF REGENERATION...AND WHERE THE BOUNDARY WILL END UP AT BY AFTERNOON AS IT SHOULD BEGIN SLOWING DOWN. MAIN COLD FRONT EXTENDS FROM N MS...WEST THROUGH CENTRAL AR...INTO SOUTHCENTRAL OK...THEN SW INTO NW TX FROM A SPS...TO NEAR AN ABI LINE. ANOTHER OUTFLOW BOUNDARY PUSHING SOUTH INTO S AR COULD HELP FOCUS ADDITIONAL CONVECTION INTO N LA. LEFT REMAINDER OF THE FORECAST INTACT FOR THESE AREAS. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 94 68 85 62 / 50 50 20 0 MLU 93 68 84 61 / 40 50 30 0 TXK 89 65 85 60 / 60 30 10 0 TYR 91 67 86 62 / 60 50 10 0 LFK 94 70 87 63 / 40 60 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT WED AUG 11 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT WED AUG 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA...AS A COLD FRONT SLOWLY PUSHES THROUGH A MOIST AND UNSTABLE AIR MASS THIS AFTERNOON AND TONIGHT. AN UPPER LEVEL DISTURBANCE SLIDING SOUTHEAST ACROSS NORTH TEXAS...ALONG THE COLD FRONT...WILL HELP AID IN THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON ACROSS EAST TEXAS. THESE THUNDERSTORMS WILL THEN GRADUALLY SHIFT SOUTH AND EAST INTO NORTH LOUISIANA AND THE EAST TEXAS LAKES REGION DURING THE EVENING...WITH THE ACTIVITY POSSIBLY TAPERING OFF BY AROUND MIDNIGHT. SOME OF THE STORMS COULD BE SEVERE THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...COULD BE NEEDED THIS AFTERNOON AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1026 AM CDT WED AUG 11 2004 ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124-125-111730- BOWIE-CAMP-CASS-FRANKLIN-HOWARD-LITTLE RIVER-MCCURTAIN-MILLER-MORRIS- RED RIVER TX-SEVIER-TITUS-UPSHUR-WOOD- 1026 AM CDT WED AUG 11 2004 ...STRONG OUTFLOW BOUNDARY PRODUCING HIGH WIND GUSTS... AN OUTFLOW BOUNDARY PRODUCING WIND GUSTS OF 35 TO 50 MPH...WILL MOVE INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND FAR NORTHEAST TEXAS THROUGH MIDDAY. SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG THIS BOUNDARY. AT 10 AM...HUGO OKLAHOMA REPORTED A WIND GUST FROM THIS BOUNDARY OF 52 MPH...WHILE PARIS TEXAS REPORTED A WIND GUST OF 48 MPH. THE STRONGEST WIND GUSTS MAY PRODUCE MINOR DAMAGE.
The Western Arkansas radar (KSRX), 152 km away, was scanning. The volume nearest the first event began at 16:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413235.